Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 87, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 3, 2008, 3:58 PM CDT for Texas County, Oklahoma. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2008, 3:58 PM CDT (20:58 UTC)
- Expired
- Jun 3, 2008, 5:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Texas County, OK
The radar
The Amarillo radar (KAMA), 170 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3806 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:54 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 3, 2:54 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
254 PM CDT TUE JUN 3 2008
.DISCUSSION...
UPPER LEVEL RIDGE WILL CONTINUE TO BREAK DOWN OVER SOUTHERN TEXAS
THROUGH THE END OF THE WEEK. THIS WILL ALLOW SHORT WAVE TROUGHS TO
MOVE THROUGH THE ZONAL FLOW ALOFT ACROSS THE PANHANDLES. IT WILL ALSO
ALLOW STRONGER WINDS IN THE MID AND UPPER ATMOSPHERE TO SPREAD ACROSS
THE AREA. WEAK SHORT WAVE MOVING EAST OUT OF NEW MEXICO HAS HELPED A
THUNDERSTORM TO DEVELOP OVER CIMARRON COUNTY THIS AFTERNOON. SOME
OTHER STORMS MAY STILL DEVELOP IN THE NORTHERN CWA BEHIND THE OLD
COLD FRONT...SO WILL CONTINUE WITH POPS FOR THIS AREA AND MAYBE WILL
EVEN EXPAND THEM A LITTLE.
WINDS MAY GET QUITE STRONG AHEAD OF THE NEXT UPPER LEVEL TROUGH
MOVING SOUTHEAST THROUGH THE NORTHWEST U.S. INTO THE CENTRAL ROCKIES
BY WEDNESDAY NIGHT. 700 MB GRADIENT GETS PRETTY TIGHT AND THERE ALSO
APPEARS TO BE SOME DOWNWARD MOTION WITHIN THIS ZONE OF STRONGER 700
MB WINDS BY LATE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. WE
MAY NEED TO CONSIDER A WIND ADVISORY FOR THIS TIME FRAME DURING LATER
SHIFTS.
THIS STRONG UPPER LEVEL SHORT WAVE TROUGH WILL MOVE ACROSS THE
CENTRAL ROCKIES INTO THE CENTRAL PLAINS THURSDAY AFTERNOON INTO
THURSDAY NIGHT. BELIEVE THAT THIS WAVE WILL MOVE TOO FAR NORTH AND
WILL DRAG TOO MUCH DRY AIR ON THE SOUTH SIDE OF IT ACROSS THE
PANHANDLES FOR THUNDERSTORMS TO DEVELOP. COLD FRONT ALSO MOVES
THROUGH THURSDAY AFTERNOON INTO THE EVENING...SO TEMPERATURES SHOULD
BE COOLER ON FRIDAY IN THIS NEW AIR MASS. MODELS WANT TO BRING 30
KNOT SUSTAINED WINDS OR HIGHER ACROSS THE AREA ON THURSDAY
AFTERNOON JUST AHEAD OF THE COLD FRONT. AT THIS TIME...IT LOOKS LIKE
THE UPPER LEVEL GRADIENT IS PRETTY TIGHT WITH THE JET MOVING
OVERHEAD. SO IF THERE IS SOME DOWNWARD MOTION WITHIN THIS ZONE OF
STRONGER WINDS...THEN THERE COULD BE SOME VALIDITY TO THIS SCENARIO.
UPPER LEVEL HEIGHTS SLOWLY START TO BUILD OVER THE PANHANDLES
ONCE AGAIN LATE THIS WEEKEND INTO EARLY NEXT WEEK. THEREFORE...A
WARMING TREND WILL BE IN THE FORECAST ALONG WITH DRY CONDITIONS.
OVERALL IT LOOKS LIKE A LOT MORE WIND AND VERY LITTLE CHANCES OF
RAIN OVER THE NEXT 7 DAYS.
&&
.FIRE WEATHER...
WILL KEEP RED FLAG WARNING GOING THROUGH MOST OF THIS EVENING AS
WINDS ARE EXPECTED TO STAY UP AND THE RELATIVE HUMIDITY WILL BE SLOW
TO RECOVER. FIRE WEATHER WATCH LOOKS GOOD FOR WEDNESDAY AS DRY
SOUTHWEST WINDS WILL RETURN TO THE ENTIRE AREA. WINDS WILL ALSO BE
STRONG AHEAD OF A STRENGTHENING UPPER LEVEL STORM SYSTEM.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 60 102 63 95 57 / 5 5 5 5 5
BEAVER OK 59 101 63 95 54 / 30 10 10 10 10
BOISE CITY OK 57 98 55 91 52 / 20 10 10 10 10
BORGER TX 66 100 65 93 59 / 10 5 5 10 5
BOYS RANCH TX 58 102 60 91 56 / 10 5 5 5 5
CANYON TX 59 103 62 97 56 / 5 5 5 5 5
CLARENDON TX 68 104 69 100 59 / 10 5 5 5 5
DALHART TX 51 98 55 91 52 / 10 5 5 10 5
GUYMON OK 58 103 60 94 54 / 20 10 5 10 10
HEREFORD TX 58 100 60 91 54 / 5 5 5 5 5
LIPSCOMB TX 62 103 68 98 57 / 20 10 5 10 10
PAMPA TX 67 100 66 96 58 / 10 5 5 10 5
SHAMROCK TX 70 104 73 100 63 / 10 5 5 10 10
WELLINGTON TX 72 105 72 101 66 / 10 5 5 5 10
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DEAF SMITH...
DONLEY...GRAY...HARTLEY...HEMPHILL...HUTCHINSON...MOORE...
OLDHAM...POTTER...RANDALL...ROBERTS...WHEELER.
OK...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
17/15Hazardous weather outlook, Jun 3, 1:00 PM CDT, 2 hours 58 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT TUE JUN 3 2008 OKZ001>003-TXZ001>020-041100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A RED FLAG WARNING IS IN EFFECT UNTIL 10 PM OVER THE CENTRAL AND SOUTHERN PARTS OF THE TEXAS PANHANDLE. HOT TEMPERATURES...LOW RELATIVE HUMIDITIES...AND BREEZY CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. BY THIS EVENING...ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NORTH OF A STALLED COLD FRONT...ESPECIALLY OVER THE OKLAHOMA PANHANDLE AND THE EXTREME NORTHERN TEXAS PANHANDLE. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL BEING THE PRIMARY THREAT. FINALLY...CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT DUE TO THE BREEZY CONDITIONS. .DAYS TWO THROUGH SEVEN... A FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY AFTERNOON AND EVENING ACROSS THE OKLAHOMA AND TEXAS PANHANDLES...AND ELEVATED FIRE CONDITIONS COULD PERSIST INTO THURSDAY ACROSS THE AREA AS DRY FUELS...LOW AFTERNOON RELATIVE HUMIDITY VALUES...AND BREEZY TO WINDY CONDITIONS REMAIN OVER THE PANHANDLES. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTER GROUPS...ESPECIALLY OVER THE OKLAHOMA PANHANDLE AND EXTREME NORTHEAST TEXAS PANHANDLE... SHOULD MONITOR THIS SITUATION FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON THROUGH THIS EVENING. JORDAN
In the hours before
Special weather statement, Jun 3, 2:31 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 231 PM CDT TUE JUN 3 2008 OKZ001-032030- CIMARRON OK- 231 PM CDT TUE JUN 3 2008 ...STRONG THUNDERSTORMS IN WESTERN CIMARRON COUNTY... AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF FELT MOVING NORTHEAST AT 15 MPH. OTHER DEVELOPING THUNDERSTORMS WERE LOCATED WEST AND SOUTHWEST OF KENTON...ALSO MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE HALF INCH SIZE AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN CIMARRON COUNTY...INCLUDING THE CITY OF BOISE CITY... SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JORDAN
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 4:54 AM CDT | Fire Weather Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 24 hr |
| Jun 3, 4:54 AM CDT | Red Flag Warning | AMA | Armstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 9 more | 17 hr |
| Jun 3, 5:43 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 62 min |
| Jun 3, 3:31 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 33 min |
| Jun 3, 4:47 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 58 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.